MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G46027
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: district manager.Pma/510k #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a "hands-on" training session using a ncompass nitinol tipless stone extractor, the basket would not deploy correctly.The device was not used on any patient or porcine parts.No adverse events have been reported as a result of the alleged malfunction since there was no patient involvement, and it occurred during a training session.
 
Additional Manufacturer Narrative
Additional information: d10 (concomitant medical products).Investigation/evaluation: a visual inspection and functional testing of the returned devices were conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.Two devices were returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of device a noted the device was returned with the handle and the basket formation, both in the open position.The mlla (male luer lock adapter) was loose, while the collet knob was tight.The polyethylene terephthalate tubing (pett) measured 2.5 cm in length.The support sheath was bowed 2 cm from the mlla.Two of the wires were noted to have a kinked appearance.Functional testing of device a noted the handle actuated the basket formation.Inspection of device b noted the device was returned with the handle and the basket formation both in the open position.The mlla was loose, while the collet knob was tight.The pett measured 2.5 cm in length.Two of the wires were noted to have a kinked appearance.Functional testing of device b noted the handle actuated the basket formation.A review of the device history record found no non-conformances.Because there are no non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Both of the returned devices were found to have baskets that would open and close when the handle was functioned, but the wires of the basket were not the proper shape when in the open position.For each basket, it appears there were kinked wires.All devices are inspected for damage during quality control checks.The two device were being used for training purposes on a plastic model.It is possible there was an issue with the plastic model that caused damage to the basket wires during the training.The source of the damage to the basket wire could not be conclusively determined.The investigation conclusion is that the cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on 30sep2019.

Brand Name
NCOMPASS NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9135656
Report Number1820334-2019-02456
Device Sequence Number16785041
Product Code FFL
UDI-Device Identifier00827002460270
UDI-Public(01)00827002460270(17)220806(10)9930373
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/06/2022
Device Model NumberG46027
Device Catalogue NumberNCT4-017115
Device Lot Number9930373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/11/2019
Patient Sequence Number1